Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Bad dots in ears. Are they due to flying a lot? Why do I drool in sleep?

HI, I used to love flying, but at some point, around 18 years I think, I started getting really bad dots on my ears. To avoid it I usually have to sit and yawn repeatedly during the whole flight, especially during take off and landing. Recently I also started drooling a lot in my sleep, and getting colds and such more often, and after some research I found that it might be because I breathe through my mouth instead of my nose . What I m thinking now is that the two are connected, maybe there s something wrong with my nose (I literally can t remember the last time I could breathe normally through both nostrils, one or both of them is always at least partly clogged). Maybe these are just a bunch of random symptoms, but since I want to start skydiving, and I m worried that it might cause problems, I m hoping that it s a single problem that can finally be fixed! :)
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response
Hello I am Dr Ravinder Sharma ENT surgeon
On the basis of information provided it appears tou get frequent eustachian tube blockade due to pressure changes in middle ear during flight. Thus can cause hearing loss in long run. I would advise you
1. Keep yourself ebgaged in chewing gum while flying expacially during ascent and descend
2. It is better to avoid sky diving as this will also expose you to pressure changes

Even if you plan for it it would be appropriate to get an audiometry and tympanometry done. An NT consultation will be helpful

I hope this answers your concerns. Feel free to contact me if your need more information on this

With warm regards

Ravinder Sharma
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor